Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 30, NWS Fort Worth, TX

April 2, 2012Hopkins County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 2, 2012, 2:24 PM CDT for Hopkins County, Texas. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 2, 2012, 2:24 PM CDT (19:24 UTC)
Expired
Apr 2, 2012, 3:30 PM CDT
In force
66 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

County Hopkins County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 179 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 2, 2:55 PM CDTTSTM WND DMGSulphur Springs, TX8 TO 10 TREES DOWN ACROSS VARIOUS PARTS OF THE CITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 12:41 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 7.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2012-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1497 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2012-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -170 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1497 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
582 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-170 m²/s²
0-3 km storm-relative helicity
-79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

517 
WUUS54 KFWD 021924
SVRFWD
TXC223-022030-
/O.NEW.KFWD.SV.W.0030.120402T1924Z-120402T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
224 PM CDT MON APR 2 2012

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOPKINS COUNTY IN NORTHEAST TEXAS...

* UNTIL 330 PM CDT

* AT 224 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7       
  MILES SOUTHEAST OF COMO...MOVING NORTHWEST AT 25 MPH. ADDITIONAL   
  SEVERE THUNDERSTORMS WILL MOVE INTO SOUTHWESTERN HOPKINS COUNTY    
  AROUND 3 PM CDT. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COMO AROUND 240 PM...
  SULPHUR SPRINGS AROUND 305 PM...
  COOPER LAKE PARK SOUTH SULPHUR AND CUMBY AROUND 325 PM...

THIS WILL IMPACT I-30 BETWEEN MILE MARKERS 97 AND 128.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3297 9530 3298 9586 3322 9586 3326 9579
      3330 9575 3330 9568 3336 9559 3335 9556
      3336 9554 3335 9549 3337 9541 3337 9532
      3322 9530
TIME...MOT...LOC 1924Z 138DEG 21KT 3302 9538

$$


85/NH
3 follow-up statements
571 
WWUS54 KFWD 021944
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
244 PM CDT MON APR 2 2012

TXC223-022030-
/O.CON.KFWD.SV.W.0030.000000T0000Z-120402T2030Z/
HOPKINS TX-
244 PM CDT MON APR 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR HOPKINS COUNTY...

AT 244 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES
NORTHWEST OF COMO...MOVING NORTHWEST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SULPHUR SPRINGS AROUND 250 PM CDT...
  CUMBY AROUND 300 PM CDT...
  COOPER LAKE PARK SOUTH SULPHUR AND TIRA AROUND 310 PM CDT...

THIS WILL IMPACT I-30 BETWEEN MILE MARKERS 97 AND 128.

LAT...LON 3297 9530 3298 9586 3322 9586 3326 9579
      3330 9575 3330 9568 3336 9559 3335 9556
      3336 9554 3335 9549 3337 9541 3337 9532
      3322 9530
TIME...MOT...LOC 1944Z 154DEG 24KT 3314 9554

$$


85/NH
277 
WWUS54 KFWD 022005
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
305 PM CDT MON APR 2 2012

TXC223-022030-
/O.CON.KFWD.SV.W.0030.000000T0000Z-120402T2030Z/
HOPKINS TX-
305 PM CDT MON APR 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR HOPKINS COUNTY...

AT 305 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
COOPER LAKE PARK SOUTH SULPHUR...MOVING NORTHWEST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  COOPER LAKE PARK SOUTH SULPHUR AND TIRA AROUND 310 PM CDT...

THIS WILL IMPACT I-30 BETWEEN MILE MARKERS 97 AND 109.

LAT...LON 3315 9531 3312 9555 3298 9586 3322 9586
      3326 9578 3330 9575 3330 9568 3336 9559
      3335 9550 3337 9541 3336 9532 3322 9530
TIME...MOT...LOC 2005Z 154DEG 24KT 3327 9561

$$
217 
WWUS54 KFWD 022022
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
322 PM CDT MON APR 2 2012

TXC223-022032-
/O.EXP.KFWD.SV.W.0030.000000T0000Z-120402T2030Z/
HOPKINS TX-
322 PM CDT MON APR 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR HOPKINS COUNTY EXPIRES AT 330
PM CDT...

AT 322 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING 
WEAKENED AND WAS NO LONGER SEVERE.

LAT...LON 3315 9531 3312 9555 3298 9586 3322 9586
      3326 9578 3330 9575 3330 9568 3336 9559
      3335 9550 3337 9541 3336 9532 3322 9530
TIME...MOT...LOC 2022Z 154DEG 24KT 3337 9567

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 12:52 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Apr 2, 12:52 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1252 PM CDT MON APR 2 2012

.AVIATION...

FOR THE 18Z TAFS...THE TIMING OF MVFR CIGS AND THUNDERSTORM
CHANCES ARE THE PRIMARY FORECAST CHALLENGES.

THUNDERSTORM CHANCES...WILL BE WATCHING FOR DEVELOPMENT SOUTH AND
SOUTHEAST OF THE METROPLEX THIS AFTERNOON. 18Z MESOSCALE ANALYSIS
INDICATES VERY LITTLE IF ANY CONVECTIVE INHIBITION IN PLACE FROM
WACO TO WAXAHACHIE AND FOR POINTS EAST. SCATTERED CONVECTION HAS
ALREADY STARTED TO DEVELOP ACROSS FREESTONE AND ANDERSON
COUNTIES...AND MAY CONTINUE THROUGH THE AFTERNOON HOURS. THIS
CONVECTION SEEMS TO BE ASSOCIATED WITH A WELL DEFINED CYCLONIC
CIRCULATION ON WATER VAPOR IMAGERY OVER NORTH TX EARLY THIS
AFTERNOON. THIS FEATURE IS EXPECTED TO MOVE NORTHEAST THIS
AFTERNOON...SO THUNDERSTORM ACTIVITY SHOULD REMAIN OUT OF THE
METROPLEX.

ANOTHER ROUND OF STORMS IS EXPECTED TO DEVELOP ALONG THE DRYLINE
BY LATE THIS AFTERNOON. THE DRYLINE IS EXPECTED TO BE WELL WEST OF
AREA AIRPORTS WHEN THUNDERSTORMS DEVELOP ALONG IT. THE DRYLINE
SHOULD BE LOCATED NEAR A CHILDRESS TO SAN ANGELO LINE WHEN
THUNDERSTORMS INITIATE THIS AFTERNOON. THESE STORMS MAY GROW
UPSCALE INTO A LINE AND MOVE EAST TOWARDS AREA TAF SITES
OVERNIGHT. CONFIDENCE IN THIS LINE HOLDING TOGETHER ALL NIGHT ON
ITS WAY EAST IS LOW DUE TO LOW VALUES OF ENVIRONMENTAL SHEAR IN
PLACE. FOR THIS REASON DID NOT INCLUDE MENTION OF TSTMS IN THE
TAFS DURING THE OVERNIGHT PERIOD. DID INCLUDE A MENTION OF
VICINITY THUNDER AT THE END OF THE DFW TAF DURING THE PEAK HEATING
HOURS OF THE DAY TUESDAY AFTERNOON. AS THE DRYLINE MOVES EAST ON
TUESDAY...INITIATED THUNDERSTORMS ARE MORE LIKELY TO MOVE INTO THE
METROPLEX. ENHANCED DEEP LAYER SHEAR SUPPORTS A STRONGER EASTWARD
PROPAGATING CONVECTIVE LINE AS WELL TUESDAY AFTERNOON.

WENT AHEAD AND MAINTAINED OVERNIGHT MVFR STRATUS ACROSS ALL AREA
TAF SITES. PERSISTENT SOUTHERLY FLOW SHOULD BRING STRATUS OVER ALL
AREA TAF SITES LIKE IT HAS THE PAST FEW NIGHTS. GENERALLY AGREED
WITH LAMP GUIDANCE REGARDING THE EXPECTED TIMING ON THE ONSET OF
MVFR CIGS.

CAVANAUGH

&&

.UPDATE...

UPDATED THE FORECAST TO INCLUDE THUNDERSTORM CHANCES WITHIN THE
AREAL EXTENT OF THE SEVERE THUNDERSTORM WATCH.  84

&&

.PREV DISCUSSION... /ISSUED 412 AM CDT MON APR 2 2012/
DIFFICULT FORECAST TODAY WITH A COMPLEX SYNOPTIC PATTERN OVER
TEXAS THAT WILL BE RAPIDLY EVOLVING. THERE IS A MAJOR LONGWAVE
TROUGH APPROACHING FROM THE WEST AND A POTENT UPPER LEVEL LOW WILL
CLOSE OFF AT THE BASE OF THIS TROUGH OVER NEW MEXICO TODAY. THE
COMPLEXITY OF THE FORECAST IS DUE TO A WEAK UPPER LEVEL LOW THAT
IS CURRENTLY MOVING NORTH THROUGH SOUTHEAST TEXAS AND ALSO A MCS
THAT IS NOW TRACKING THROUGH SOUTH TEXAS. MODELS ARE HAVING A
DIFFICULT TIME WITH THE EVOLUTION OF THE MASS FIELDS DUE TO THE
TEXAS UPPER LOW AND ALSO HAVE NO CLUE THAT A MCS PUSHED THROUGH
SOUTH TEXAS OVERNIGHT. AS THE TEXAS LOW EJECTS N/NE INTO EAST
TEXAS TODAY...OUR 75KT EASTERLY 250MB WINDS ../WHICH IS HIGHLY
UNUSUAL FOR THIS TIME OF THE YEAR/.. WILL ABRUPTLY SWITCH BACK TO
THE WEST. MID LEVEL HEIGHT FIELDS WILL ALSO FLUCTUATE WILDLY. WITH
ALL OF THE ABRUPT CHANGES ALOFT...IT MAKES ME A BIT NERVOUS THAT
SOME UNFORESEEN VERTICAL MOTIONS WILL GREATLY IMPACT THE FORECAST.
IT LOOKS LIKE THE BRUNT OF THE DPVA ASSOCIATED WITH THE TEXAS
UPPER LOW WILL REMAIN EAST OF THE CWA TODAY...BUT SEVERAL OF THE
MODELS GENERATE CONVECTION OVER THE CENTRAL/EASTERN ZONES BY
MIDDAY. HOWEVER...THE SOUTH TEXAS MCS SHOULD CONTINUE TO TRACK
EASTWARD...PERHAPS EVEN CURLING NORTHEAST INTO LOUISIANA LATER
TODAY IF IT HOLDS TOGETHER. A MCS TRACKING THROUGH THIS AREA IS
NEVER FAVORABLE FOR CONVECTION IN NORTH TEXAS...AND THUS BELIEVE
THE MODELS THAT ARE PRODUCING CONVECTION BENEATH THE UPPER LOW
TODAY ARE OVERDONE. WILL CARRY 20-30 POPS IN THE SOUTHEAST ZONES
WHERE THEY MAY BE CLIPPED BY SOME ACTIVITY...BUT EXPECT MOST OF
IT TO BE EAST AND SOUTHEAST OF THE CWA.

ATTENTION WILL SHIFT TO THE WEST BY THIS AFTERNOON AS THE WESTERN
UPPER LOW CLOSES OFF AND INTENSIFIES OVER NEW MEXICO. A SURFACE
LOW SHOULD DEVELOP OVER THE PANHANDLE AND HELP TO KEEP THE DRY
LINE FROM MIXING TOO FAR EAST. EXPECT THE DRY LINE TO STALL JUST A
FEW MILES WEST OF OUR WESTERN CWA BORDER THIS AFTERNOON. FORCING
ASSOCIATED WITH THE NEW MEXICO UPPER LEVEL LOW SHOULD RESULT IN
LIFTING/EROSION OF THE CAP BY LATE AFTERNOON. AFTER A BOUT OF
MORNING CLOUDS...MOSTLY SUNNY SKIES THIS AFTERNOON SHOULD ALLOW
TEMPS TO WARM INTO THE MID 80S...AND VERY STEEP MID LEVEL LAPSE
RATES WILL BRING CAPE VALUES TO NEAR 3000 J/KG. WHILE INSTABILITY
IS MORE THAN SUFFICIENT FOR SEVERE WEATHER ALONE...THE BEST DEEP
LAYER SHEAR WILL LAG BACK TO THE WEST AND NOT ARRIVE UNTIL TONIGHT
WHEN A BELT OF STRONGER MID-UPPER LEVEL WESTERLIES ROUNDS THE BASE
OF THE LOW. WHILE THERE SHOULD BE JUST ENOUGH 0-6KM SHEAR TO ALLOW
FOR SUPERCELLS FIRING OFF THE DRY LINE LATE THIS AFTERNOON...THE
LIMITED FLOW ABOVE 500MB OF LESS THAN 30KT WILL HAVE IMPLICATIONS
ON SEVERE THREAT AND TYPE. SUPERCELLS WILL HAVE A DIFFICULT TIME
EVACUATING PRECIPITATION AWAY FROM THEIR UPDRAFT...WHICH WOULD
CERTAINLY FAVOR HP SUPERCELL STRUCTURES OR SMALL CLUSTERS...BUT
SHOULD TEND TO LIMIT THE TORNADO POTENTIAL. ON THE OTHER HAND...
FORECAST HODOGRAPHS ARE CLUSTERED RIGHT ON TOP OF EXPECTED STORM
MOTION AND MAY AID IN EFFICIENT RECYCLING OF HAIL IN THE UPDRAFT.
THIS COUPLED WITH THE STEEP LAPSE RATES AND HIGH CAPE CERTAINLY
POINTS TO A THREAT OF VERY LARGE HAIL...PERHAPS BASEBALL OR
LARGER. GIVEN THE WEAK FLOW ALOFT...STORM MOTIONS SHOULD REMAIN
LESS THAN 20KT AND CELLS WILL BE CAPABLE OF VERY HEAVY RAIN. THE
SLOW STORM MOTION WILL ALSO KEEP MOST OF THE ACTIVITY THIS EVENING
AND TONIGHT CONFINED TO THE WESTERN AND NORTHWESTERN CWA. WILL
SHOW POPS OF 50 PERCENT IN THE NW AND TAPER THEM DOWN TO 20 IN THE
SE. WE WILL ALSO STRESS THAT THE PRIMARY REGION FOR SEVERE WEATHER
IS IN THE NORTHWEST THIRD OF THE CWA THIS EVENING.

UPPER LEVEL LOW WILL LUMBER EASTWARD TUESDAY AND THE DRY LINE WILL
BEGIN TO HEAD EAST INTO THE CWA AS WELL. SYNOPTIC FORCING BY THIS
TIME SHOULD ERODE THE CAP OVER THE ENTIRE AREA...AND SCATTERED
CONVECTION SHOULD FIRE ALONG AND AHEAD OF THE DRY LINE AS EARLY AS
TUESDAY MORNING. WHILE SHEAR PROFILES INCREASE TUESDAY...THE LACK
OF A CAP MEANS STORMS WILL LIKELY DEVELOP WELL BEFORE PEAK HEATING
AND WILL COMPETE FOR MORE LIMITED INSTABILITY. CONVECTION SHOULD
CONTINUE THROUGH THE AFTERNOON AND EVENTUALLY LINE UP ALONG THE
DRY LINE/FRONT AND CLEAR THE AREA BY WEDNESDAY MORNING. THE BEST
CHANCES OF RAIN SHOULD OCCUR TUESDAY FOR MOST OF THE AREA...AND
THERE WILL BE A THREAT OF SEVERE WX WITH THIS ACTIVITY.

BEHIND THE FRONT...TEMPS WILL RETURN TO NEAR OR JUST SLIGHTLY
ABOVE NORMAL. DRIER AIR WILL PROMOTE CLEAR SKIES AND COMFORTABLE
HUMIDITY WEDNESDAY THROUGH FRIDAY. RETURN FLOW ORGANIZES BY FRIDAY
WITH THE MODERATING TREND CONTINUING INTO SATURDAY. NEXT UPPER
LEVEL SYSTEM WILL BRING A STALLING COLD FRONT TO OUR NW DOORSTEP
BY SUNDAY...AND WILL SHOW LOW CHANCES OF RAIN RETURNING.

TR.92

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  83  67  81  58  80 /  10  40  60  40   5
WACO, TX              84  68  80  57  80 /  10  20  60  30   5
PARIS, TX             80  66  79  61  79 /  20  20  50  60  10
DENTON, TX            82  65  80  54  78 /  10  40  60  30   5
MCKINNEY, TX          82  66  80  56  78 /  10  30  60  40   5
DALLAS, TX            83  68  81  59  80 /  10  30  60  40   5
TERRELL, TX           81  68  81  60  80 /  10  20  60  50  10
CORSICANA, TX         83  67  81  61  81 /  20  20  60  50  10
TEMPLE, TX            83  68  80  58  81 /  10  20  60  30   5
MINERAL WELLS, TX     85  64  81  52  80 /  20  50  40  10   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Apr 2, 1:20 PM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
120 PM CDT MON APR 2 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031145-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
120 PM CDT MON APR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
THROUGH THE AFTERNOON HOURS...THERE IS A CHANCE FOR THUNDERSTORMS
EAST OF A LINE FROM BONHAM TO WAXAHACHIE TO TEMPLE. SEVERE STORMS
ARE POSSIBLE WITH HAIL AND GUSTY WINDS THE MAIN THREATS.

THUNDERSTORM CHANCES WILL INCREASE LATE THIS AFTERNOON THROUGH
TONIGHT AS SCATTERED THUNDERSTORMS DEVELOP ALONG THE DRYLINE TO
THE WEST AND NORTHWEST OF THE REGION...AND THEN SLOWLY TRACK EAST
AND NORTHEAST. THE SEVERE WEATHER THREAT IS GREATER WITH THIS
ACTIVITY AND IS MOST LIKELY ALONG AND WEST OF A LINE FROM
SHERMAN TO FORT WORTH TO GOLDTHWAITE. LARGE HAIL AND DAMAGING
WINDS WILL BE THE MAIN THREATS BUT AN ISOLATED TORNADO IS ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORM CHANCES CONTINUE ACROSS THE REGION TUESDAY THROUGH
TUESDAY NIGHT. STRONG TO SEVERE STORMS ARE POSSIBLE DURING THIS
PERIOD AS WELL. AGAIN...LARGE HAIL AND DAMAGING WINDS WILL BE THE
MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON IN
AREAS EAST OF THE INTERSTATE 35 CORRIDOR. SPOTTER ACTIVATION IS
MORE LIKELY THIS EVENING AND TONIGHT ALONG AND WEST OF A LINE FROM
SHERMAN TO FORT WORTH TO GOLDTHWAITE.

In the hours before

Special weather statement, Apr 2, 12:43 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1243 PM CDT MON APR 2 2012

TXZ146-147-021815-
FREESTONE TX-NAVARRO TX-
1243 PM CDT MON APR 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL FREESTONE COUNTY
  EAST CENTRAL NAVARRO COUNTY

AT 1242 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES NORTHEAST OF FAIRFIELD...MOVING NORTH AT
25 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE KERENS.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3187 9597 3185 9599 3181 9598 3179 9616
      3216 9626 3218 9618 3215 9616 3215 9610
      3209 9612 3208 9606 3198 9607 3196 9604
      3195 9606 3194 9601 3188 9603 3186 9600
TIME...MOT...LOC 1742Z 170DEG 21KT 3190 9607
Special weather statement, Apr 2, 1:10 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
110 PM CDT MON APR 2 2012

TXZ135-146-021845-
HENDERSON TX-NAVARRO TX-
110 PM CDT MON APR 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN NAVARRO COUNTY
  WESTERN HENDERSON COUNTY

AT 110 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL 17 MILES SOUTHWEST OF
ATHENS...MOVING NORTH AT 25 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CANEY CITY...ENCHANTED
OAKS...KERENS...MALAKOFF AND TRINIDAD.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3201 9599 3201 9604 3201 9606 3199 9611
      3197 9620 3226 9627 3229 9601
TIME...MOT...LOC 1810Z 170DEG 21KT 3208 9611
Special weather statement, Apr 2, 1:25 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
125 PM CDT MON APR 2 2012

TXZ135-021900-
HENDERSON TX-
125 PM CDT MON APR 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL HENDERSON COUNTY

AT 125 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM WITH HEAVY RAINFALL 3 MILES EAST OF ATHENS...
MOVING NORTH AT 25 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE EAST SIDE OF ATHENS.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA TO
PENNY-SIZED HAIL...AND WIND GUSTS TO BETWEEEN 40 AND 50 MPH CAN BE
EXPECTED FROM THIS STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3211 9590 3236 9597 3235 9572 3214 9569
TIME...MOT...LOC 1825Z 164DEG 20KT 3222 9581
Special weather statement, Apr 2, 1:33 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
133 PM CDT MON APR 2 2012

TXZ122-021900-
VAN ZANDT TX-
133 PM CDT MON APR 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN VAN ZANDT COUNTY

AT 133 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL 16 MILES SOUTHEAST OF
CANTON AND 6 MILES SOUTHEAST OF GRAND SALINE. BOTH STORMS WERE
MOVING NORTH AT 25 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE EDOM...GRAND SALINE AND VAN.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA TO
PENNY-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM
THESE STORMS.

LAT...LON 3236 9558 3235 9559 3235 9575 3265 9587
      3271 9562 3259 9558 3248 9559 3246 9555
      3236 9552
TIME...MOT...LOC 1833Z 164DEG 20KT 3241 9565
Special weather statement, Apr 2, 1:56 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
156 PM CDT MON APR 2 2012

TXZ123-021930-
RAINS TX-
156 PM CDT MON APR 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN RAINS COUNTY

AT 155 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL 11 MILES SOUTHEAST OF
EMORY...MOVING NORTHWEST AT 15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE EMORY.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA TO
PENNY-SIZED HAIL...AND WIND GUSTS TO BETWEEN 40 AND 50 MPH CAN BE
EXPECTED FROM THESE STORMS.

IF STORMS WERE TO INTENSIFY...A SEVERE WEATHER WARNING MAY BE
NEEDED.

LAT...LON 3272 9564 3271 9566 3274 9570 3277 9579
      3298 9588 3298 9567 3293 9565 3277 9563
      3273 9563
TIME...MOT...LOC 1855Z 155DEG 14KT 3274 9566
Special weather statement, Apr 2, 2:10 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
210 PM CDT MON APR 2 2012

TXZ107-021945-
HOPKINS TX-
210 PM CDT MON APR 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN HOPKINS COUNTY

AT 209 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL 5 MILES NORTHWEST OF
WINNSBORO TO 13 MILES NORTHEAST OF SULPHUR SPRINGS...MOVING
NORTHWEST AT 25 MPH.

CITIES IN THE PATH OF THIS CLUSTER OF STORMS INCLUDE SULPHUR
SPRINGS...COMO...AND COOPER LAKE PARK SOUTH SULPHUR.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA TO
PENNY-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM
THIS CLUTER OF STORMS.

IF THESE STORMS WERE TO INTENSIFY...A SEVERE WEATHER WARNING MAY
BE NEEDED.

LAT...LON 3296 9531 3296 9543 3331 9565 3335 9561
      3336 9554 3335 9552 3335 9549 3337 9546
      3337 9541 3337 9532 3329 9530 3297 9530
TIME...MOT...LOC 1909Z 152DEG 21KT 3303 9535

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 12:10 PM CDTSpecial Weather StatementFWDFreestone35 min
Apr 2, 12:43 PM CDTSpecial Weather StatementFWDFreestone32 min
Apr 2, 1:10 PM CDTSpecial Weather StatementFWDHenderson35 min
Apr 2, 1:25 PM CDTSpecial Weather StatementFWDHenderson35 min
Apr 2, 1:33 PM CDTSpecial Weather StatementFWDVan Zandt27 min
Apr 2, 1:46 PM CDTSevere Thunderstorm WarningFWDHenderson, Van Zandt59 min
Apr 2, 1:56 PM CDTSpecial Weather StatementFWDRains34 min
Apr 2, 2:10 PM CDTSpecial Weather StatementFWDHopkins35 min
Apr 2, 2:22 PM CDTSevere Thunderstorm WarningFWDRains, Van Zandt31 min
Apr 2, 2:37 PM CDTSpecial Weather StatementFWDHunt23 min
Apr 2, 2:39 PM CDTSpecial Weather StatementFWDLamar36 min
Apr 2, 3:00 PM CDTSevere Thunderstorm WarningFWDDelta45 min
Apr 2, 3:06 PM CDTSpecial Weather StatementFWDRains24 min
Apr 2, 3:20 PM CDTSpecial Weather StatementFWDHunt25 min
Apr 2, 3:26 PM CDTSpecial Weather StatementFWDFannin34 min
Apr 2, 4:27 PM CDTSpecial Weather StatementFWDGrayson33 min
Apr 2, 6:40 PM CDTSpecial Weather StatementFWDCooke35 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.